MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM/3.2MM TROCAR; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM/3.2MM TROCAR; GUIDE
Model Number 357.128
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 13.0 mm / 3.2 mm trocar (p/n 357.128 lot 5311044) was received showing stripped engagement threads.Normal wear marks were observed along the entire instrument, indicating that the instrument had been heavily used in the field.Functional testing was performed by threading the returned 13.0 mm / 3.2 mm trocar (p/n 357.128 lot 5311044) into the returned 13.0 mm protection sleeve (p/n 357.127 lot 5604655).The devices were able to assemble/disassemble, with slight resistance, during the functional test at us cq.The stripped threads of both the trocar and protection sleeve can impact functionality/mating of the devices.The exact situation, scenario, and technique during the complaint condition can not be replicated, but, due to the stripped threads of both devices, the complaint is confirmed.It is likely that complaint condition of unable to disassemble was due to the stripped threads.After a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 357.128.Synthes lot # 5311044.Supplier lot # na.Release to warehouse date: 16 nov 2006.Manufactured by synthes (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a retrograde nail surgery for a midshaft femur fracture on (b)(6) 2019, a protection sleeve was slid with the trocar and screwed in over an unknown guide wire after finding the entry point.When the surgeon tried to unscrew the trocar so he could open the canal with an unknown reamer, the trocar would not unscrew.Thus, the surgeon had to pull the whole guide wire out and loosen the trocar and slide it back over the guide wire.The surgeon was still able to complete the surgery using the same instruments with the patient in good condition.There was a surgical delay of 30 seconds with no harm to the patient.Concomitant device/s reported: unknown guide wire (part# unknown, lot# unknown, quantity# 1).Unknown reamer (part# unknown, lot# unknown, quantity# 1).This report is for one 13.0 mm /3.2 mm trocar.This is report 2 of 2 for (b)(4).

Brand Name
13.0MM/3.2MM TROCAR
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8902661
Report Number2939274-2019-59865
Device Sequence Number13985448
Product Code FZX
UDI-Device Identifier10886982195876
UDI-Public(01)10886982195876
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.128
Device Catalogue Number357.128
Device Lot Number5311044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2019
Initial Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: GUIDE; UNK - REAMERS
Patient Age62 YR
Patient Weight81